MAUDE Adverse Event Report: ST PAUL DELTEC; GRIPPERS

ST PAUL DELTEC; GRIPPERS
Model Number 22 GAUGE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical implantable ports|deltec gripper plus needles malfunctioned.The report indicated during accessing port for chemo treatment the device flushed well prior to insertion.Upon insertion loud "click" heard and needle bent to approx.45 degrees.Device immediately removed and reported was in intact.Port re-accessed with another gripper and had no issue.No adverse patient events.
 
Additional Manufacturer Narrative
H10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Units received: one unit was received for evaluation; the returned unit was received decontaminated and inside a plastic without its original package.Visual inspection results: it is observed the needle bent.The complaint is confirmed.Replication of the failure mode: a needle gripper was bent and tested using fixture t98-5494 to proof if the foam assembly could be performed with bent needle condition.Results: the bent samples could not fix in the t98-5494 cavities to perform the foam assembly.The most probable cause was traced to the user manipulation of the device, is that the product became damaged during use since the units cannot bet inserted in fixture t98-5177 if needle is bent.No corrective actions are required since it?s unlikely that needle was bent during the manufacturing process.

Brand Name
DELTEC
Common Device Name
GRIPPERS
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11845105
Report Number3012307300-2021-04555
Device Sequence Number17279567
Product Code FMI
UDI-Device Identifier10610586025631
UDI-Public10610586025631
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model Number22 GAUGE
Device Catalogue Number21-2770-24
Device Lot Number4076594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer08/22/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown